Digestive Disorders / Gastroenterology Expert Forum
fat intolerance/allergy
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

fat intolerance/allergy


  I am currently 29 and female.
  4 years ago while taking an anti-depressant
  my hormones were thrown out of wack.  At the
  same time I became extremely sensitive to food.
  When I stopped the medication, my hormones went
  back to normal but my digestive difficulties
  continued to worsen.  The symptoms were constant
  flatulance, bloating, pain, and gurgling noises
  from stomach and small intestine, with occasional
  bouts of diarrea (diarrhea).
  I found that my problems were mostly related
  to eating fat.  The higher fat content in the
  meal, the worse the problems.
  My HMO doctor said it is fat intolerance and to
  live with it.
  After spending years in misery, I found (after
  developing vaginal yeast infection problems) that
  oral acidophillus helps me extremely.
  That leads me to believe that I might have
  intestinal yeast problems (I have a history
  of excessive antibotic (antibiotic) use for acne).  However,
  I have been on acidophillus for a year and diflucan
  off and on for a year.  The diflucan does not
  seem to help my intestinal problems any (unlike
  the acidophillus).  If I discontinue the acidophillus
  then my symptoms worsen.
  Do you know what is going on?
  Beth
______________
Dear Beth,
Intestinal yeast infections are unusual and I would be reluctant to attirbute your symptoms to such a cause.  Ingesting fatty foods causes the release of a hormone callled CCK.  This protein slows gastric emptying and causes intestinal muscle contractions.  The clinical effects are nausea, cramps and abdominal noise.  These responses are physiologic and do not signify a disease process.
Your symptoms may be compounded by swallowed air and/or irritable bowel syndrome.  If you are distressed by this problem, you should ask your physician to arrange barium studies to exclude structural problems of small intestine and colon.  A gastric emptying study may also be needed.
This information is presented for educational purposes only.  Always consult your personal physician for specific medical questions.
HFHSM.D.-rf
*keywords: irritable bowel syndrome
0.2




Related Discussions
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank